Ask a doctor

Hives From Dysport

I had an injection of dysport on Dec. 1. I have had hives. I have taken benedryl and zyrtec. When I try to stop, the hives come back. Has anyone had this happen to them? How long did the hives last. Also, I have arthymia and my heart beats quicker. When I take the benedryl and zyrtec, my blood pressure goes up. I am 69 years old. I have had botox and have had no reaction.

Doctor Answers (4)

Dysport/Botox - Hives From Dysport

+1

Though it's tempting to assume that if two things happen around the same time they are related, that may not be the case here.

I have not heard of hives as a result of Dysport injections although, to be sure, anything is possible.  I would think, though, that the reaction would be limited to a shorter period of time, and that makes me think that something else is going on.  The arrhythmia and palpitations suggest further that it's not the Dysport.

I would recommend that you see you internist and discuss these symptoms; a more general work up may be indicated.

I hope that this helps, and good luck,

Dr. E

Web reference: http://www.bodysculpture.com

New York Plastic Surgeon
5.0 out of 5 stars 140 reviews

Hives and dysport

+1

I have yet to see hives from Dysport or Botox. but I guess it is possible. I would take anti-histamines to reduce the hives. If this keeps recurring, I would have your dermatologist perform a full workup. Dr. Behnam

Santa Monica Dermatologic Surgeon
5.0 out of 5 stars 1 review

I have not seen a reaction of hives from Dysport

+1

I have not seen a reaction of hives from Dysport. Certainly an allergy is possible, but it would be more of a localized allergic response so it is probably not related.

Web reference: http://www.chelseaeye.com

New York Oculoplastic Surgeon
4.5 out of 5 stars 15 reviews

Neurotoxin and hives

+1

HIves or urticaria are caused by increased histamine release from a trigger. A work up by either a dermatologist or allergist for your trigger (which may not be the neurotoxin) may be helpful to treat this and prevent further episodes.

Germantown Dermatologist
5.0 out of 5 stars 3 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...